• question-icon

    Suggest remedy for loose stool, lower abdominal cramps and sweating

default
Posted on Tue, 31 May 2016 in Digestion and Bowels
Question: Last Friday started with loose stool; has become consistently worse since then; no upset stomach or throwing up but incessant diarrhea and cramps in the lower abdomen. Stool is very loose and does not appear oily but does appear to be full of mucous and pretty much resembles what I ate a few hours before, not very digested. Yesterday afternoon started fever and chill cycles of about 100 degrees; cycles and inconsistent and I will feel relatively fine for a few hours and then cramps, fever, sweating, diarrhea, etc. I have had Hepatitis A many years ago and also suffered from liver damage from quinine based malaria drugs in the early 2000's until I was told not to use them again. I have a doctor appointment tomorrow afternoon. 71 year old male in good health.
doctor
Answered by Dr. Swarnava Dattagupta 1 hour later
Brief Answer:
stomach infection; take antibiotics

Detailed Answer:
Hello.
Welcome to HCM.
This is Dr. Swarnava Dattagupta answering your query.

I have gone through your query and understand your concern.
You seem to be having stomach infection; stool with mucus and fever with chills are points in its favour.
Immodium and electrolyte solutions should be continued. But an antibiotic like ofloxacin-ornidazole or norfloxacin-tinidazole should be added to treat the cause. I am sure your doctor will prescribe antibiotics tomorrow.

In the meanwhile, I shall encourage you to take loads of oral fluid and avoid spicy, oily food. Bland diet will be ideal. I would also suggest to add probiotics like lactobacillus too. Curds and yogurts will be beneficial.

Hope this helps.

Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Swarnava Dattagupta

General & Family Physician

Practicing since :2013

Answered : 906 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Liver damage

doctor1 MD

What will happen if one takes 10tablets of dolo 650g at one time

doctor1 MD

If a person with alpha1 antitrepsy suffers a hard blow to their chest can it be a life threatening injury?? What if they have already had damage...

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito...

doctor1 MD

I was on methotrexate and began to notice my urine turning orange, the whites of my eyes turning orange, my stools turning whitish, nausea, hives...

doctor1 MD

Hi. I Overdosed on pills a year and a half ago, attempted suicide . I took like 9 pills. There were 6 midols, and 3 motion sickness tablets. Often...

Get personalised answers from verified doctor in minutes across 80+ specialties

174 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Swarnava Dattagupta
  • Q - Suggest treatment for bloating and flatulence

  • Q - What causes sudden increase in BP readings with history of heart attack?

  • Q - Does over dosage of Piopar cause leg lymphodoema?

  • Q - Suggest treatment for palpitations and anxiety related issues

  • Q - Is mineville patch helpful in dealing with breast tumor?

  • Q - What causes tremendous weight loss after taking Obimet Sr?

  • Q - What causes constant retrosternal chest pain lasting for few minutes?

  • Q - Does unprotected sex can lead to pregnancy?

  • Q - Does pain in the my left rib cage indicate rib fracture?

  • Q - How long do symptoms of prostatitis last?

backtotop2